Pain Management Community
Drug reaction?
About This Community:

This patient support community is for discussions relating to pain management, chronic pain, arthritis, back pain, cancer, headaches, movement disorders pain, and muscle pain.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Drug reaction?

I recently was changed from hydrocodone to methadone and by the second day i started to develop a body rash, a really fine very itchy rash,  starting on the trunk of my body and has now moved to include my hips and legs.  I had taken methadone before and never had any reactions.  I don't seem to find much on the net about meth and rashes, so I am wondering if the level of hydro is still up there enough to possibly be the mix causing this rash.  I finally took an antihistamine and half of one of my prednisone before bedtime, and it finally let me go to sleep with the severe itching subsiding somewhat.  

Anyone have an ideas or have had a rash reaction with methadone?  Thanks for any help!
Tags: reaction
Related Discussions
6 Comments Post a Comment
Blank
518031_tn?1295578974
sorry no but i think i would be calling either my pharmist or pain dr right away.. drug reactions are nothing to mess with.. i would think the pharmist would be the first call.. good luck and please let me know
Blank
Avatar_n_tn
Tried my doctor but neither his nurse or he are in today.  Will try the pharmacy.
Blank
535089_tn?1400677119
Hello and welcome to MH.
Sorry to hear of the rash. It sounds medication related. There is a member here by the name of Tuckamore and she is very familiar with Methadone. She would be the one to help you with your concerns. She should be on sometime today to answer any questions you might have. I will also send her a PM.
Take care,
Mollyrae
Blank
547368_tn?1431951756
Hi Orianna,

Welcome to the Pain Management Forum at MedHelp. I'm sorry you are having a reaction to your Methadone.  I apologize for not being here yesterday. I have been dealing with a nasty pain flare myself.

I certainly hope that by now you have stopped taking the Methadone. Sometimes we can take a medication such as penicillin (or in your case Methadone) for a number of years and all of a sudden our system develops an allergy to it. It is my understanding that this is a new prescription and you have not been on Meth for a long period of time. IF that is correct, you just began the Meth than until you have seen or discuss the rash with your prescribing physician STOP taking the Meth. The rash should not be from the two medications but anything is possible.

Additionally a medication reaction that produces a rash is usually NOT a fine pinpoint rash. Most med induced rashes look more like hives. They are a larger raised red blotchy looking rash. If you take your nail and run it firmly down your arm more hives will often appear beneath the nail path. I would look at other possibilities that could be causing the rash BUT until you are certain it is always safer to eliminate the "new" things in your environment and in your case that appears to be the Meth. Also you will usually notice a bit of an itchy or "sore" throat with a med reaction but not always. If you have any difficulty breathing you should call 911 immediately.

Again I am sorry I am late with my response. Please let us know how you are doing and be cautious.  Take care, Tuck


Blank
82861_tn?1333457511
Yikes!  In addition to Tuck's excellent advice, I'd get going on benadryl FAST.  I nearly stopped breathing with the antibiotic Biaxin a few years ago.  Thank God my husband had the presence of mind to stuff the benadryl down my throat or I would have been gasping out my last in an ER.  

Don't forget your insurance carrier as a resource.  Most companies have a nurse hotline available to clients 24/7.  If you can't reach your doctor, you might give that option a try.
Blank
547368_tn?1431951756
Jaybay, Thank goodness she did take an antihistamine (which is of course what benadryl is) along with prednisone. She did some quick, smart thinking. If she would have waiting on me...she may have been in ER.

Sorry I forgot to tell you Orianna, good thinking. Tuck
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Pain Management Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Pain Answerers
547368_tn?1431951756
Blank
Tuckamore
On the Beaches of Paradise, FL
7721494_tn?1431631564
Blank
philnoir
Four Corners
Avatar_f_tn
Blank
remar
st. louis, MO
535089_tn?1400677119
Blank
Mollyrae
WI
1193998_tn?1265121197
Blank
carolanivey
OH
4851940_tn?1385441629
Blank
jemma116
United Kingdom